Neck pain?

Messages
69
Reaction score
0
Points
0
Has anyone had extremely uncomfortable neck pain on Keppra? I've been having a lot of neck pain for the last week and a half. At first I thought I just had a problem in my cervical spine or upper back, but now that I've had about five neck adjustments in the last week I'm starting to wonder if there is another cause.
 

valeriedl

Veteran
Moderator
Supporter
Messages
4,060
Reaction score
9
Points
193
What types of drs have you been to? Have you had any types of tests done, like x-rays, MRIs, CT scans?

I had sever lower back pain and went to all sorts of drs and had all sorts of tests done. I went to a chiropractor and he would adjust my back but that would make the pain less for a week or so and the pain would come back full force after that.

I finally found a dr who did a x-ray in his office and told me I had 2 herniated discs in my lower back. I ended up getting surgery and having screws put in and haven't had any problems since.

I think the other drs were afraid to do anything with me because of my epilepsy. They were all older and the dr who let me know what was wrong was pretty young. The dr who did the surgery told me that I could keep doing what I was doing that all the other drs were telling me to - exercises, therapy, pain pills and going to a chiropractor but the only thing that was really going to stop the pain was surgery. He warned me that if I were to have a seizure while having my spine operated on I could end up paralyzed but he would do it. I decided to have the surgery because it was getting to the point that it hurt too bad to walk, sit, stand up and lay down.

I don't know if the problems you are having with your neck could be related to your spine in any way but it might be worth it to get a second, third, fourth, fifth decision like I did.
 
Messages
69
Reaction score
0
Points
0
I've had x-rays on my cervical spine and there was nothing. I may ask my chiropractor to do more x-rays if the pain continues. My chiropractors are pretty good about doing little exams before they adjust and it's highly unusual for the pain to have so little improvement. Usually my back is a big problem and not the base of my neck.
 

valeriedl

Veteran
Moderator
Supporter
Messages
4,060
Reaction score
9
Points
193
Do you have any pain that will shoot down your arms or legs if your turn or bend?
 

valeriedl

Veteran
Moderator
Supporter
Messages
4,060
Reaction score
9
Points
193
That's good because I did. I'd sometimes end up in the ER because I couldn't move. But my problem was in my lower back and it didn't effect my neck.

I'm also on keppra I had back problems before I was taking it. I had problems in my back for at least 7 years (longer I think) and it just kept getting worse and worse. As I said all the drs that I went to for all those years told me there was nothing wrong with it. When I went to the dr who did the surgery he told me the discs in my back were almost bone on bone and the nerves were being pinched constantly. This wasn't something that happens over night. It takes years for it to get as bad as mine was so one of those drs should have seen it before he did.

My chiropractor also took x-rays at just about every visit too but he didn't find anything wrong and would just 'crack' me.

If you haven't gone to a specialist who deals with spinal problems yet it may be worth it. especially if you're also having back problems.
 

kirsten

Account Closed
Inactive
Messages
1,005
Reaction score
0
Points
0
Eva, is the Keppra making you feel anxious? Is it possible that you're holding that tension in your neck?
 
Messages
69
Reaction score
0
Points
0
It's not making me anxious, but I have been a bit off emotionally. However it hasn't been anger or anxiety per set. It's more like I don't care about anything and I'm just a bit on edge. However I'm not sure whether it's the Keppra doing that or life. I will say my appetite is weird and I can't really feel when I'm hungry anymore. Well, at least not in the stomach growling way. Usually I realize when my stomach hurts and I feel nauseated because I skipped a meal and didn't realize it. That's about it for the side effects though.
 

kirsten

Account Closed
Inactive
Messages
1,005
Reaction score
0
Points
0
Do you think you might be a little depressed? Just that feeling like you don't care is rather worrying.

I'm having trouble with the appetite thing as well--no hunger, and it's hard to eat. I have to stick to an eating schedule though, because my meds irritate my stomach otherwise.
 
Messages
69
Reaction score
0
Points
0
I'm sure I'm probably a bit depressed, but I've always had depressive tendencies because I'm an overly analytical thinker. Usually I just talk myself out of being upset. The only difference I'd that my usual tendencies are showing through more, but I'm also in a new stage of life (graduated college, working full time, ask my friends are getting married, and so on), so I'm not keen on blaming everything on the new medicine.

I'm interested in your eating schedule because I get upset stomach easily and it's usually awful, but I was like that before too, it's just that I have to manage things differently. Do you snack through out the day? Eat bigger meals? How does it work for
 

kirsten

Account Closed
Inactive
Messages
1,005
Reaction score
0
Points
0
It's good to acknowledge your life circumstances as they relate to your mood. Lots of people don't.

My eating is definitely not a model worth following at the moment--right now I hate food, so I eat three times a day to protect my stomach from the meds, as little as possible, with no snacks. I'm also eating what's easiest to stomach, which is currently salads. Ideally, I'm meant to eat five small meals a day (dietitian rules.) I also have constant diarrhea from the meds and i haven't found a permanent solution. For the moment I'm taking diphenoxylate every day but I don't think that's ideal so I'm going to ask my psych what to do about it next week. She used to be a GP so I'm sure she'll have a solution for me. But if you're having an upset stomach less often, I've found diphenoxylate to be the most effective. I'd give you the brand name if I lived where you live, but I don't, so apologies for the horribly difficult word.
 
Last edited:
Messages
69
Reaction score
0
Points
0
It's good to acknowledge your life circumstances as they relate to your mood. Lots of people don't.

My eating is definitely not a model worth following at the moment--right now I hate food, so I eat three times a day to protect my stomach from the meds, as little as possible, with no snacks. I'm also eating what's was is st to stomach, which is currently salads. Ideally, I'm meant to eat five small meals a day (dietitian rules.) I also have constant diarrhea from the meds and i haven't found a permanent solution. For the moment I'm taking diphenoxylate every day but I don't think that's ideal so I'm going to ask my psych what to do about it next week. She used to be a GP so I'm sure she'll have a solution for me. But if you're having an upset stomach less often, I've found diphenoxylate to be the most effective. I'd give you the brand name if I lived where you live, but I don't, so apologies for the horribly difficult word.
Thanks! I do hope it works out for you. Stomach issues are difficult to deal with.
 

marika853

New
Messages
369
Reaction score
0
Points
0
Hey Evamarie,
I've been on generic Keppra since 2006. It really has worked well for me but I too have been experiencing neck pain for the past couple of weeks. I am not sleeping well and I'm thinking that I'm tensing when I do manage to sleep. I'm only on 750 mgs. and am going to see my dr. on Thurs. Good luck to you.
Where in Fl are you?
M
 

kirsten

Account Closed
Inactive
Messages
1,005
Reaction score
0
Points
0
Okay, Eva, update on the stomach issues. I went to track down an old-school pharmacist today (as in one of those who has been behind a counter for decades and not one of those who works in a school lol) and he gave me a package that has worked perfectly today. Oddly enough, he gave me a kiddies diarrhea medicine called Pectrolyte, or Pectin K (contains kaolin and apple pectin) and some good probiotics (Reuterina.) I took both this morning and it's worked way better than the strong adult's med I had been taking. He said if the Petrolyte didn't work, there was a similar stronger one I should try called Smecta. Both are safe for chronic use.
 
Top